Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Truvada side effects
Mar 27, 2013

Hello doc, Just had a question about Truvads. I switched from atripla after 3 days on pep because of really bad side effects and now im getting pretty bad ones on truvada. Im about 21 days in so very close to being done but Ive been having weird side effects like anxiety, waking up an hour after sleeping and hearing my heart beat. I take my pulse and it stays between 50-96 bpm but keep waking up an hour after sleeping even though I take the meds like 5 hours before going to bed. Also the acid reflux is a bit concerning and I think its related to the truvada. so my total side effects are : Not sleeping well acid reflux anxiety heart beat issues little bit of feeling weak and sick sometimes (although this is sporadic)

Most of the issues seem to happen at bed time, i seem fine after I take for the first few hours.

Also curious about 2 other things. One, can I stop this pill before 28 days ( i think I only have 4 pills left so thats 26 days only total) and when is the earliest I can do an antibody test? 1 month after pep or 1 month after exposure?

Thanks in advance

Response from Dr. Young

Hello and thanks for posting.

It's pretty unusual for people taking Truvada for PEP to experience the side effects that you report.

I'd suggest talking to your care provider to see if the medication or another issue is causing the side effects.

FWIW, it's recommended to take PEP for the full 28 days; while data is incomplete, it's felt that shorter treatment duration is probably not as effective.

BY



Previous
malaria
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement